r-modes of slowly rotating nonisentropic relativistic stars

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

We investigate the properties of r-modes characterized by the regular eigenvalue problem in slowly rotating, relativistic polytropes. Our numerical results suggest that discrete r-mode solutions for the regular eigenvalue problem exist only for restricted polytropic models. In particular, the r-mode associated with l = m = 2, which is considered to be the most important for gravitational radiation-driven instability, does not have a discrete mode as a solution of the regular eigenvalue problem for polytropes with polytropic index N > 1.18, even in the post-Newtonian order. Furthermore, for an N = 1 polytrope, which is employed as a typical neutron star model, discrete r-mode solutions for the regular eigenvalue problem do not exist for stars whose relativistic factor M/R is larger than about 0.1, where M and R are stellar mass and stellar radius, respectively.

Original languageEnglish
Pages (from-to)263-269
Number of pages7
JournalAstrophysical Journal
Volume558
Issue number1 PART 1
DOIs
Publication statusPublished - 2001 Sep 1

Keywords

  • Relativity
  • Stars: Neutron
  • Stars: Oscillations
  • Stars: Rotation

ASJC Scopus subject areas

  • Astronomy and Astrophysics
  • Space and Planetary Science

Fingerprint Dive into the research topics of 'r-modes of slowly rotating nonisentropic relativistic stars'. Together they form a unique fingerprint.

  • Cite this